Alert archive / Nevada / Red Flag Warnings in 2025

Red Flag Warning 10, NWS Las Vegas, NV

August 5, 2025Lincoln County, Nevada

NWS Las Vegas, NV issued this red flag warning at Aug 5, 2025, 12:34 AM PDT for Lincoln County, Nevada. It took effect at Aug 6, 2025, 11:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2025, 12:34 AM PDT (07:34 UTC)
In effect from
Aug 6, 2025, 11:00 AM PDT
Expired
Aug 6, 2025, 10:00 PM PDT
In force
11 hr
Issued by
NWS Las Vegas, NV

County Lincoln County, NV

The radar

The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6049 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WWUS85 KVEF 050734
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1234 AM PDT Tue Aug 5 2025

NVZ461-052000-
/O.NEW.KVEF.FW.W.0010.250806T1800Z-250807T0500Z/
Lincoln County/Ely Dispatch-
1234 AM PDT Tue Aug 5 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT WEDNESDAY
FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 10 PM PDT Wednesday.
Fuels are extremely dry, and relative humidity is very low, so
winds will not need to be particularly strong for very rapid fire
spread.

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...11 AM to 10 PM PDT Wednesday.

* WIND...South to southwest winds gusting around 30 mph.

* HUMIDITY...Afternoon relative humidity below 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan
5 follow-up statements
392 
WWUS85 KVEF 051924
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1224 PM PDT Tue Aug 5 2025


NVZ461-061800-
/O.NEW.KVEF.FW.A.0006.250807T1800Z-250808T0500Z/
/O.CON.KVEF.FW.W.0010.250806T1800Z-250807T0500Z/
Lincoln County/Ely Dispatch-
1224 PM PDT Tue Aug 5 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN
COUNTY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY...

The National Weather Service in Las Vegas has issued a Fire
Weather Watch, which is in effect from Thursday morning through
Thursday evening. 

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...11 AM to 10 PM PDT Wednesday.

* WIND...South to southwest winds 15 to 20 mph gusting around 30 
  mph.

* HUMIDITY...Afternoon relative humidity below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

STESSMAN
013 
WWUS85 KVEF 060856
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
156 AM PDT Wed Aug 6 2025

NVZ461-061800-
/O.UPG.KVEF.FW.A.0006.250807T1800Z-250808T0500Z/
/O.NEW.KVEF.FW.W.0011.250807T1800Z-250808T0500Z/
/O.CON.KVEF.FW.W.0010.250806T1800Z-250807T0500Z/
Lincoln County/Ely Dispatch-
156 AM PDT Wed Aug 6 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT TODAY
FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY 
FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY...

The National Weather Service in Las Vegas has upgraded the Fire
Weather Watch for Thursday to a Red Flag Warning, which is in 
effect from 11 AM to 10 PM PDT. The Red Flag Warning for today
remains in effect.

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...11 AM to 10 PM PDT today and Thursday.

* WIND...South to southwest winds 15 to 20 mph gusting around 
  30 mph. 

* HUMIDITY...Afternoon relative humidity below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan
228 
WWUS85 KVEF 061755
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1055 AM PDT Wed Aug 6 2025

NVZ461-070200-
/O.CON.KVEF.FW.W.0010.250806T1800Z-250807T0500Z/
/O.CON.KVEF.FW.W.0011.250807T1800Z-250808T0500Z/
Lincoln County/Ely Dispatch-
1055 AM PDT Wed Aug 6 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN
COUNTY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT
THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN
COUNTY...

The National Weather Service in Las Vegas has upgraded the Fire
Weather Watch for Thursday to a Red Flag Warning, which is in
effect from 11 AM to 10 PM PDT. The Red Flag Warning for today
remains in effect.

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...11 AM to 10 PM PDT today and Thursday.

* WIND...South to southwest winds 15 to 20 mph gusting around 
  30 mph.

* HUMIDITY...Afternoon relative humidity below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Meltzer
845 
WWUS85 KVEF 070154
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
654 PM PDT Wed Aug 6 2025

NVZ461-070700-
/O.CON.KVEF.FW.W.0010.000000T0000Z-250807T0500Z/
/O.CON.KVEF.FW.W.0011.250807T1800Z-250808T0500Z/
Lincoln County/Ely Dispatch-
654 PM PDT Wed Aug 6 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN
COUNTY...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO
10 PM PDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF
LINCOLN COUNTY...


* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...For today, until 10 PM PDT tonight. On Thursday, from
  11 AM to 10 PM PDT.

* WIND...South to southwest winds 15 to 20 mph gusting around 30
  mph this evening. After a lull in the winds tonight, south to 
  southwest winds 15 to 20 mph gusting around 30 mph will return 
  on Thursday.

* HUMIDITY...Afternoon relative humidity below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
989 
WWUS85 KVEF 070515
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1015 PM PDT Wed Aug 6 2025

NVZ461-071800-
/O.EXP.KVEF.FW.W.0010.000000T0000Z-250807T0500Z/
/O.CON.KVEF.FW.W.0011.250807T1800Z-250808T0500Z/
Lincoln County/Ely Dispatch-
1015 PM PDT Wed Aug 6 2025

...THE RED FLAG WARNING IN EFFECT THIS EVENING HAS EXPIRED, AND
ANOTHER RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM 
PDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN
COUNTY...


* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...From 11 AM to 10 PM PDT Thursday. 

* WIND...South to southwest winds 15 to 20 mph gusting around 30
  mph will return by late Thursday morning.

* HUMIDITY...Afternoon relative humidity below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 4, 8:50 PM PDT, 3 hours 44 minutes earlier. Its key messages:

  • * Smoke from the Gifford Fire in California to impact the area at times over the next couple of days * Above-normal temperatures, afternoon southwesterly breezes, and dry conditions continue through the forecast period. * Extreme Heat Watch in effect for southern zones Wednesday and Thursday.
Area forecast discussion, Aug 4, 8:50 PM PDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
850 PM PDT Mon Aug 4 2025

.KEY MESSAGES...

* Smoke from the Gifford Fire in California to impact the area at
  times over the next couple of days

* Above-normal temperatures, afternoon southwesterly breezes, and
  dry conditions continue through the forecast period.

* Extreme Heat Watch in effect for southern zones Wednesday and
  Thursday.

&&

.DISCUSSION...Today through Monday.

Smoke from the Gifford Fire was quite noticeable this morning,
particularly in the Las Vegas Valley where visibility was reduced to
between 1 and 3 miles in many locations. The smoke has shifted
further east and has greatly diminished. Another round of smoke is
likely to work its way into San Bernardino, southeast Inyo, Nye and
western Clark County overnight.

Continued dry southwesterly flow will persist over our forecast area
into the weekend as multiple troughs continue to keep the monsoonal
flow at bay. Expect sunny skies and breezy south-southwesterly winds
each afternoon. Temperatures will remain above normal through the
period with Wednesday and Thursday seeing the highest temperatures.

Many locations will reach Moderate (Level 2 of 4) HeatRisk on
Wednesday and Thursday, with Major (Level 3 of 4) HeatRisk spread
across southern Mohave, southern San Bernardino County, and the
Colorado River Valley. As a result, there remains an Extreme Heat
Watch for these areas on Wednesday and Thursday.
&&

.AVIATION...For Harry Reid...For the 06Z Forecast
Package...Southwest winds, generally less than 10 kts are expected
to remain overnight and early Tuesday morning. South-southwesterly
winds will re-develop late Tuesday morning at similar speeds, gusts
20-25 kts. Slantwise visibility restrictions in the Daggett corridor
from smoke may return at times over the next couple of days with
possible surface visibility restrictions. Temperatures will again
exceed 100 degrees from 19Z-03Z with temperatures peaking around 107
degrees.

For the rest of southern Nevada, northwestern Arizona and
southeastern California...For the 06Z Forecast Package...Winds will
diminish this evening with most locations seeing winds less than 10
kts. The exception will be KDAG where wind speeds to around 15 kts
are expected to continue overnight. Some occasional gusts to 25 kts
are also possible overnight. Slantwise visibility restrictions
expected in the Daggett corridor from smoke from the Gifford Fire in
southeastern California. Smoke/haze may reduce surface visibility at
KDAG overnight and into Tuesday. Impacts from the smoke cannot be
ruled out at other terminals but is less likely.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Czyzyk/Soulat
AVIATION...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 12:22 AM PDTExtreme Heat WarningVEF68 hr
Aug 5, 12:24 PM PDTFire Weather WatchVEFLincoln14 hr

Nearby

Red Flag Warnings in Nevada, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.